Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#287080] of Hubert Bray

Papers Published

  1. Bray, H; Brendle, S; Eichmair, M; Neves, A, Area-Minimizing Projective Planes in 3-Manifolds, Communications on Pure & Applied Mathematics, vol. 63 no. 9 (2010), pp. 1237-1247, ISSN 0010-3640 [arXiv:0909.1665v1], [doi]
    (last updated on 2017/12/16)

    Abstract:
    Let (M, g) be a compact Riemannian manifold of dimension 3, and let F denote the collection of all embedded surfaces homeomorphic to R{double-struck}P{double-struck}2. We study the infimum of the areas of all surfaces in F . This quantity is related to the systole of .M; g/. It makes sense whenever F is nonempty. In this paper, we give an upper bound for this quantity in terms of the minimum of the scalar curvature of (M, g) Moreover, we show that equality holds if and only if (M, g) is isometric to R{double-struck}P{double-struck}3 up to scaling. The proof uses the formula for the second variation of area and Hamilton's Ricci flow. © 2010 Wiley Periodicals, Inc.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320